[Skip to Content]
[Skip to Content Landing]
Article
July 1985

Acute Interstitial Nephritis Associated With Mezlocillin, Nafcillin, and Gentamicin Treatment for Pseudomonas Infection

Author Affiliations

From the Nephrology Service, Department of Medicine (Drs Cushner and Copley) and the Nuclear Medicine Service, Department of Radiology (Dr Bauman), Brooke Army Medical Center, Fort Sam Houston, Tex; and the Nephrology Service, Department of Medicine (Dr Hill), Fitzsimons Army Medical Center, Aurora, Colo.

Arch Intern Med. 1985;145(7):1204-1207. doi:10.1001/archinte.1985.00360070074012
Abstract

• Two patients developed acute interstitial nephritis (AIN) following treatment with mezlocillin sodium. Diagnosis was made by renal biopsy. Gallium 67 citrate scanning was abnormal in both. All patients were receiving multiple-drug therapy, but AIN has either not been described with the other drugs, or the temporal relationship between the AIN and termination of other drug therapy makes a causative relationship unlikely. All were infected with Pseudomonas aeruginosa. A role for the infecting organism or drug synergism in contributing to the renal disease cannot be excluded.

(Arch Intern Med 1985;145:1204-1207)

×